Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 19, 2021, 4:01 AM CDT for Yazoo County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2021, 4:01 AM CDT (09:01 UTC)
- Expired
- Jul 19, 2021, 5:00 AM CDT
- In force
- 59 min
- Issued by
- NWS Jackson, MS
County Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 67 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
771
WWUS84 KJAN 190901
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
401 AM CDT Mon Jul 19 2021
MSZ035-042-191000-
Humphreys MS-Yazoo MS-
401 AM CDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL YAZOO AND SOUTHEASTERN
HUMPHREYS COUNTIES UNTIL 500 AM CDT...
At 401 AM CDT, Meteorologists were tracking a strong thunderstorm 7
miles northwest of Yazoo City, moving southeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Yazoo City, Benton, Myrleville, Little Yazoo, Vaughan and Eden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3303 9038 3301 9037 3301 9036 3283 9000
3282 9002 3275 9004 3270 9010 3270 9013
3269 9014 3268 9018 3267 9020 3266 9028
3264 9029 3264 9031 3290 9068 3292 9066
3292 9064 3308 9049
TIME...MOT...LOC 0901Z 300DEG 33KT 3293 9051
$$
DLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:12 AM CDT, 49 minutes earlier.
Area forecast discussion, Jul 19, 3:12 AM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Jackson MS 312 AM CDT Mon Jul 19 2021 .DISCUSSION... Through tonight: A weak surface low is moving along the TN/MS border this morning and will creep into the Tennessee Valley today. A trailing theta-e axis and convergence band extends back across portions of central MS into the ArkLaMiss Delta and has been helping to spark showers with embedded thunder activity overnight. This region will need to be watched for flash flood potential through the morning hours, especially the longer this band trains over the same areas. Through the day, it is expected to become more progressive, shifting southward through the afternoon. It is possible convection along this axis may die down for a period before redeveloping with the increasing instability later in the day. As in recent days, localized flooding cannot be ruled out just about any location in the area due to the abundantly moist airmass; however, highest confidence in localized flooding will be in the corridor of training convection early today. HWO/graphics will be updated to reflect this thinking. Overall convective coverage is expected to decrease tonight, but with the lingering upper trough and moist airmass, scattered showers and a few storms will remain possible through the overnight hours. Temps today will be tricky, as they will be heavily influenced by placement and timing of the abundant clouds and precip. Opted not to stray far from the NBM, which is keeping most areas in the mid 80s. However, as we saw yesterday, any area that receives a solid period of sun could easily zip up to around 90. /DL/ Tuesday through Saturday... A few things are almost a given in mid-July for the Arklamiss: warm if not hot and humid conditions with some chance of showers and storms particularly in the afternoons and early evenings. This week into the upcoming weekend isn't too dissimilar from climatological expectation in that regard, and conditions at the surface are not especially deviant from the mean. However, a persistent trough of lower heights aloft has been a real specter in terms of forecast consideration for a number of forecast cycles. Guidance continues to suggest that this extremely positively tilted trough, oriented at times almost west-east and occasionally ending up underneath/south of an unusually strong western Conus-centered upper ridge, will weaken and that the parent upper trough will slowly slide north and east away. The guidance indicates that the tail end of this trough may become trapped underneath the ridge axis that will be building in behind the exiting long wave trough axis. This would leave a weak cut off upper low retrograding west into Texas and ridging increasing for the Arklamiss towards the end of the week. This scenario would significantly raise upper heights (8-12 dam at 500 mb) and would dramatically reduce daily rain chances as well as significantly raise daily maximum temperatures. This currently looks to be the most likely scenario but as noted before, this evolution has been modeled to occur for several forecast cycles and global deterministic guidance has continued to "push back" the time line. This offers lesser than normal confidence and it is possible that the cut off low may linger longer than current guidance suggests. How this evolves will be the primary consideration driving most forecast adjustments in coming days. The going forecast is largely unchanged from previous cycles, and while greater than typical forecast uncertainty exists, will continue to advertise some degree of warming each day over the last in addition to decreasing rain chances as we move into the latter half of the week. Should the upper heights not rebound as much as advertised (some guidance showing 500 mb heights > 594 dam) then would expect temperatures may be a bit cooler than forecast with somewhat higher daily rain chances. Given the lack of significant airmass change and the antecedent widespread rain, boundary layer humidity will likely remain high in either scenario. Should upper heights rise as much as, for example, the GFS suggests, then could see heat stress issues with apparent heat values exceeding 100 F by end of the week. As the flow becomes a bit weaker with a weakening upper trough that begins to cut off, the Corfidi vectors that have favored back building thunderstorms as well as boundary parallel flow will begin to become less pronounced which should result in a lessening threat for flash flooding. With PWs remaining high, likely 2+", efficient rainfall would still be a possible driver for some isolated and particularly urban flash flooding concerns primarily due to rainfall rates that could readily exceed 2"/hr. This threat will be increasingly local and while nonzero does not seem to warrant any specific hazard products at this time. Of higher confidence, the tropics will continue to see a lull in activity and no impacts from tropical weather makers are expected through at least the weekend and likely beyond. /86/ && .AVIATION... 06Z TAF discussion: VFR conditions exist across much of the area, though patchy MVFR/IFR ceilings have already developed and scattered SHRA/isolated TS are also moving across the area. Additional SHRA/TS development with greater coverage is expected through the early morning and into the daytime. Low clouds will expand through the morning hours, with ceiling reductions at most sites around daybreak and patchy fog possible as well. Outside of the rain, conditions will improve through mid-morning with VFR categories returning in spite of a threat for brief reductions in precip. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 84 71 85 70 / 91 67 81 33 Meridian 83 69 85 69 / 92 70 86 37 Vicksburg 85 71 85 71 / 91 65 68 29 Hattiesburg 86 71 85 71 / 92 79 88 41 Natchez 85 70 85 70 / 92 77 73 31 Greenville 85 70 85 69 / 72 42 60 23 Greenwood 85 70 86 69 / 84 53 72 27 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/LP
Hazardous weather outlook, Jul 19, 3:10 AM CDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 310 AM CDT Mon Jul 19 2021 ARZ074-075-LAZ007>009-015-016-023-025-MSZ019-034>053-055>058- 200815- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Sunflower-Washington-Humphreys- Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS- Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale- Claiborne-Simpson-Smith-Jasper-Clarke- 310 AM CDT Mon Jul 19 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Through midday Slow moving showers and thunderstorms early today may produce localized rainfall amounts of 3-5 inches. As a result, localized flash flooding especially in urban and low lying areas. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. LAZ024-026-MSZ018-025>033-054-059>066-072>074-200815- Catahoula-Concordia-Bolivar-Leflore-Grenada-Carroll-Montgomery- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Copiah-Jefferson-Adams- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 310 AM CDT Mon Jul 19 2021 This hazardous weather outlook is for portions of northeast Louisiana, northern portions of central Mississippi, and portions of south Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. DL && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jul 19, 3:18 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Jackson MS
318 AM CDT Mon Jul 19 2021
MSZ034-035-041-190915-
Washington MS-Sharkey MS-Humphreys MS-
318 AM CDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON...
SOUTHWESTERN HUMPHREYS AND NORTHERN SHARKEY COUNTIES THROUGH 415 AM
CDT...
At 317 AM CDT, Meteorologists were tracking a strong thunderstorm
near Hollandale, moving southeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Hollandale, Anguilla, Darlove, Panther Burn, Estill, Nitta Yuma,
Midnight, Murphy, Delta City and Louise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3308 9049 3292 9064 3292 9066 3284 9076
3282 9076 3281 9074 3280 9075 3297 9092
3301 9091 3301 9095 3311 9105 3327 9084
TIME...MOT...LOC 0817Z 308DEG 22KT 3312 9088
DLSpecial weather statement, Jul 19, 4:01 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
401 AM CDT Mon Jul 19 2021
MSZ035-042-191000-
Humphreys MS-Yazoo MS-
401 AM CDT Mon Jul 19 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL YAZOO AND SOUTHEASTERN
HUMPHREYS COUNTIES UNTIL 500 AM CDT...
At 401 AM CDT, Meteorologists were tracking a strong thunderstorm 7
miles northwest of Yazoo City, moving southeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Yazoo City, Benton, Myrleville, Little Yazoo, Vaughan and Eden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3303 9038 3301 9037 3301 9036 3283 9000
3282 9002 3275 9004 3270 9010 3270 9013
3269 9014 3268 9018 3267 9020 3266 9028
3264 9029 3264 9031 3290 9068 3292 9066
3292 9064 3308 9049
TIME...MOT...LOC 0901Z 300DEG 33KT 3293 9051
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:56 PM CDT | Special Weather Statement | JAN | Simpson | 49 min |
| Jul 19, 3:18 AM CDT | Special Weather Statement | JAN | Sharkey | 57 min |
| Jul 19, 4:15 AM CDT | Flash Flood Warning | JAN | Washington | 3 hr |
| Jul 19, 4:44 AM CDT | Special Weather Statement | JAN | Lauderdale | 61 min |
| Jul 19, 5:07 AM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 3 hr |
| Jul 19, 7:15 AM CDT | Special Weather Statement | JAN | Lauderdale | 45 min |
| Jul 19, 9:00 AM CDT | Flash Flood Warning | JAN | Scott | 2 hr |
| Jul 19, 9:30 AM CDT | River Flood Warning | JAN | Leake | 4 days |
| Jul 19, 9:53 AM CDT | River Flood Warning | JAN | Clarke | 4 days |
| Jul 19, 2:49 PM CDT | Special Weather Statement | JAN | Lincoln | 26 min |
| Jul 19, 12:15 PM CDT | Special Weather Statement | JAN | Tensas | 45 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.